Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 67, NWS Green Bay, WI

June 13, 2005Outagamie County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2005, 3:41 PM CDT for Outagamie County, Wisconsin. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2005, 3:41 PM CDT (20:41 UTC)
Expired
Jun 13, 2005, 4:38 PM CDT
In force
57 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Outagamie County, WI

The radar

The Green Bay radar (KGRB), 29 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:49 PM CDTTSTM WND DMG4 Nne Black Creek, WITREE DOWN AND TOPS OF BUILDINGS DAMAGED ON TOWN HALL ROAD.
Jun 13, 3:49 PM CDTTORNADO4 Nne Black Creek, WIBRIEF TORNADO TOUCHDOWN WITNESSED BY PROPERTY OWNER AND NEIGHBOR. TREE KNOCKED DOWN AND SHINGLE DAMAGE TO ROOF AT RESIDENCE ON TOWN HALL ROAD.
Jun 13, 4:07 PM CDTTSTM WND GST 60Kimberly, WISKYWARN SPOTTER ESTIMATED WINDS SUSTAINED AT 40 MPH...WITH GUSTS TO 60 MPH IN KIMBERLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 132041
SVRGRB
WIC087-132130-
/O.NEW.KGRB.SV.W.0067.050613T2041Z-050613T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN

* UNTIL 430 PM CDT

* AT 336 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
  BLACK CREEK TO 11 MILES SOUTH OF BLACK CREEK...OR ALONG A LINE
  EXTENDING FROM 15 MILES SOUTH OF SHAWANO TO APPLETON...AND MOVING
  EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LITTLE CHUTE BY 350 PM...
  FREEDOM BY 355 PM...
  SEYMOUR BY 400 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE TORNADO WARNING FOR 
OUTAGAMIE COUNTY.

LAT...LON 4455 8869 4426 8855 4426 8820 4458 8820

$$

KIECKBUSCH
3 follow-up statements
000 
WWUS53 KGRB 132056
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
355 PM CDT MON JUN 13 2005

WIC087-132130-
/O.CON.KGRB.SV.W.0067.000000T0000Z-050613T2130Z/
OUTAGAMIE WI-
355 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
OUTAGAMIE COUNTY...

AT 353 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NICHOLS
TO KIMBERLY...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
SHAWANO TO APPLETON...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LITTLE CHUTE BY 400 PM...
  SEYMOUR AND FREEDOM BY 405 PM...

BRIEF...WEAK TORNADO TOUCHDOWNS ARE ALSO POSSIBLE WITH THESE STORMS. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4455 8869 4426 8855 4426 8820 4458 8820

$$
KIECKBUSCH
000 
WWUS53 KGRB 132113
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
410 PM CDT MON JUN 13 2005

WIC087-132130-
/O.CON.KGRB.SV.W.0067.000000T0000Z-050613T2130Z/
OUTAGAMIE WI-
410 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
OUTAGAMIE COUNTY...

AT 406 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SEYMOUR 
TO LITTLE CHUTE...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST 
OF SHAWANO TO 9 MILES EAST OF APPLETON...MOVING EAST AT 20 MPH.

A SKYWARN SPOTTER IN KIMBERLY REPORTED AN ESTIMATED WIND GUST TO 60 
MPH AT 407 PM.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FREEDOM AND KAUKAUNA AT 415 PM

BRIEF...WEAK TORNADO TOUCHDOWNS ARE POSSIBLE WITH THIS LINE OF 
STORMS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4455 8869 4426 8855 4426 8820 4458 8820

$$

KIECKBUSCH
000 
WWUS53 KGRB 132138
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
438 PM CDT MON JUN 13 2005

WIC087-132148-
/O.EXP.KGRB.SV.W.0067.000000T0000Z-050613T2130Z/
OUTAGAMIE WI-
438 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY EXPIRED AT
430 PM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4455 8869 4426 8855 4426 8820 4458 8820

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:37 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 13, 3:37 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT MON JUN 13 2005

SHORT-TERM UPDATE...CORRECTION TO INCLUDE HEAVY RAINFALL POTENTIAL

GENERALLY WEAK WINDS ALOFT OVER EAST-CENTRAL WISCONSIN ASSOCIATED WITH
DEEP MOISTURE ALSO FAVORABLE FOR HIGH PRECIPITATION EFFICIENCY OF
CONVECTION...THUS HEAVY RAINFALL IN SLOWER MOVING CELLS ALSO LIKELY...

NW-SE ORIENTATED LINE OF MARGINALLY SEVERE THUNDERSTORMS MOVING ACROSS
THE CENTRAL AND EAST-CENTRAL PORTION OF THE FORECAST AREA. ALTHOUGH
OVERALL INSTABILITY SUFFICIENT...DEEP LAYER SHEAR STILL SOMEWHAT
MARGINAL TO SUSTAIN ORGANIZED/SUPERCELLULAR CONVECTION...THUS STORMS
MORE MULTI-CELL/PULSE IN NATURE ATTM.  HOWEVER...DESPITE WEAK DEEP LAYER
SHEAR...18Z GRB AND 1735Z ATW TAMDAR AIRCRAFT SOUNDINGS INDICATE STEEP
LOW-LEVEL LAPSE RATES AND SUBSTANTIAL LOW-LEVEL CAPE. THIS
ENVIRONMENT... IN CONCERT WITH BOUNDARY INTERACTIONS ASSOCIATED WITH
WARM FRONT AND LAKE-INDUCED BOUNDARIES...CAUSING FEW STORMS TO GENERATE
VERY BRIEF WEAK SPIN-UPS...WITH A PUBLIC AND LAW ENFORCEMENT REPORT OF A
TORNADO NEAR NEW LONDON.  IT APPEARS ENVIRONMENT WILL CONTINUE TO BE
FAVORABLE FOR A FEW GENERALLY WEAK BRIEF SPIN-UPS NEXT HOUR OR SO...
ESPECIALLY NEAR BOUNDARIES.

DEEP LAYER SHEAR TO STRENGTHEN OVER FAR WESTERN PORTION OF THE FORECAST
AREA LATER THIS EVENING AS UPPER-JET MAX OF 60 KNOTS APPROACHES
SOUTHWEST WISCONSIN...THUS ANTICIPATE MORE ORGANIZED SEVERE CONVECTION
LATER THIS EVENING AFTER INITIAL MULTICELL CONVECTION THIS AFTERNOON.

&&

.GRB WATCHES/WARNINGS/ADVISORIES/...
NONE.

&&

EB
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT MON JUN 13 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1200 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
THIS AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS
AND THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH TUESDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK
THIS AFTERNOON AND EVENING IS OF DAMAGING WINDS...THOUGH A FEW TORNADOES
ARE POSSIBLE. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY OF THE
THUNDERSTORMS. THE SEVERE THREAT WILL CONTINUE THROUGHOUT THE NIGHT...
THOUGH IT WILL BE SOMEWHAT DIMINISHED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO
CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS
DURING THE AFTERNOON AND EVENING COULD BE SEVERE.

QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN
HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

LMZ521-522-541>543-564-141700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1200 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS
AND THUNDERSTORMS TO THE AREA TODAY THROUGH TUESDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK
THIS AFTERNOON AND EVENING WILL BE OF LARGE HAIL AND DAMAGING WINDS. THE
SEVERE THREAT...THOUGH SOMEWHAT DIMINISHED...WILL CONTINUE THROUGHOUT
THE REST OF THE NIGHT. STORMS LATER IN THE NIGHT WOULD LIKELY PRODUCE
PRIMARILY STRONG WINDS. AREAS OF FOG CAN BE EXPECTED WITH VISIBILITIES
LOCALLY LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO
CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS
DURING THE AFTERNOON AND EVENING COULD BE SEVERE.

QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN
HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING
WEEKEND.

MG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:12 PM CDTTornado WarningGRBOutagamie, Waupaca35 min
Jun 13, 4:17 PM CDTSevere Thunderstorm WarningGRBCalumet34 min
Jun 13, 5:14 PM CDTSpecial Marine WarningGRB91 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.